MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 35.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 35.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-351
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Broken exeter stem.Revision procedure booked for possibly (b)(6) 2021.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a exeter stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: no product was returned for evaluation however a photograph was attached.The photograph shows an exeter stem with a head attached.The stem is fractured in half.-clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a cemented femoral stem due to fracture.I can confirm that this event took place since i was able to see photos of the explanted device and xrays of the fractured stem.I was not able to see a revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of femoral stem fracture or multi factorial including surgical technique factors, patient factors such as activity level and bmi, and implant factors.If an implant is well fixed distally and not well fixed proximally micromotion can occur which can result in fracture.The implant would have to be examined by a metallurgical expert to determine the type of fracture.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a cemented femoral stem due to fracture.I can confirm that this event took place since i was able to see photos of the explanted device and xrays of the fractured stem.I was not able to see a revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of femoral stem fracture or multi factorial including surgical technique factors, patient factors such as activity level and bmi, and implant factors.If an implant is well fixed distally and not well fixed proximally micromotion can occur which can result in fracture.The implant would have to be examined by a metallurgical expert to determine the type of fracture.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Broken exeter stem.Revision procedure booked for possibly (b)(6) 2021.

Brand Name
EXETER V40 STEM 35.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12813628
Report Number0002249697-2021-01892
Device Sequence Number17332546
Product Code LPH
UDI-Device Identifier04546540153234
UDI-Public04546540153234
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-351
Device Catalogue Number0580-1-351
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale